Advances in psychiatry and nuerology


ISSN 1234-8279

ISSN on-line 2449-9315 

 

As of July 2026, the journal's publisher is Wroclaw Medical University: https://ppn.umw.edu.pl/en/about/.

 

CiteScore 2025: 0.4

MNiSW: 20

Index Copernicus 2023: 90.54

Editorial panel
Submitting and reviewing works online

Archive 1995–2023

2005, volume 21, issue 4
Article

PIP-syndrome caused by carbamazepine and oxcarbazepine - case raport

Agnieszka Piróg Balcerzak1, Małgorzata Luks1
1. Samodzielna Pracownia Farmakoterapii Instytutu Psychiatrii i Neurologii w Warszawie
Farmakoterapia w Psychiatrii i Neurologii, 2005, 4, 397-401
Keywords: carbamazepine, okscarbazepine, psychosis-intermittent hyponatremia-polydipsia syndrome
Summary

Syndrome of psychosis,intermittent hyponatremia and polydipsia is a water-electrolyte disturbance observed in some psychotic patients, mainly with schizophrenia or schizoaffective disorder. Hyponatremia may be the first symptom of that syndrome and in some cases it leads into neurological syndrome named water intoxication. Some medicines in different mechanism may cause PIP-syndrome, including antipsychotics and anticonvulsant drugs. The treatment is based on waterelectrolyte disturbances’ correction, applying synthetic vasopressin and steroids. This report describes the case of schizoaffective disorders inpatient, with PIP-syndrome caused by thioridazine and carbamazepine. Treating with synthetic vasopressin exacerbated the disturbance, likewise the trial of changing CBZ into OCBZ. The other anticonvulsant drugs used in this patient caused withdrawal of PIP-syndrome, what suggest that the reason of it was CBZ and OCBZ.

You have added an item to your cart
Restore password
Shopping cart (0)
No products in your cart
Font size
Contrast
Underlined links